Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the Eisenbud-Green-Harris conjecture


Author: Abed Abedelfatah
Journal: Proc. Amer. Math. Soc. 143 (2015), 105-115
MSC (2010): Primary 13A02; Secondary 13A15
DOI: https://doi.org/10.1090/S0002-9939-2014-12216-7
Published electronically: September 15, 2014
MathSciNet review: 3272735
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It has been conjectured by Eisenbud, Green and Harris that if $ I$ is a homogeneous ideal in $ k[x_1,\dots ,x_n]$ containing a regular sequence $ f_1,\dots ,f_n$ of degrees $ \deg (f_i)=a_i$, where $ 2\leq a_1\leq \cdots \leq a_n$, then there is a homogeneous ideal $ J$ containing $ x_1^{a_1},\dots ,x_n^{a_n}$ with the same Hilbert function. In this paper we prove the Eisenbud-Green-Harris Conjecture when $ f_i$ splits into linear factors for all $ i$.


References [Enhancements On Off] (What's this?)

  • [1] Abed Abedelfatah, Macaulay-Lex rings, J. Algebra 374 (2013), 122-131. MR 2998798, https://doi.org/10.1016/j.jalgebra.2012.10.025
  • [2] Annetta Aramova, Jürgen Herzog, and Takayuki Hibi, Gotzmann theorems for exterior algebras and combinatorics, J. Algebra 191 (1997), no. 1, 174-211. MR 1444495 (98c:13025), https://doi.org/10.1006/jabr.1996.6903
  • [3] Giulio Caviglia and Diane Maclagan, Some cases of the Eisenbud-Green-Harris conjecture, Math. Res. Lett. 15 (2008), no. 3, 427-433. MR 2407220 (2009c:13035)
  • [4] R. I. X. Chen. Some special cases of the Eisenbud-Green-Harris conjecture. Illinois J. Math. 56 (2012), no. 3, 661-675.MR 3161346
  • [5] G. F. Clements and B. Lindström, A generalization of a combinatorial theorem of Macaulay, J. Combinatorial Theory 7 (1969), 230-238. MR 0246781 (40 #50)
  • [6] Susan Marie Cooper, Growth conditions for a family of ideals containing regular sequences, J. Pure Appl. Algebra 212 (2008), no. 1, 122-131. MR 2355037 (2009h:13028), https://doi.org/10.1016/j.jpaa.2007.05.008
  • [7] S. M. Cooper. The Eisenbud-Green-Harris conjecture for ideals of points, 2008.
  • [8] David Eisenbud, Mark Green, and Joe Harris, Higher Castelnuovo theory, Journées de Géométrie Algébrique d'Orsay (Orsay, 1992), Astérisque 218 (1993), 187-202. MR 1265314 (95a:14057)
  • [9] J. Herzog and T. Hibi, Monomial Ideals, Graduate Texts in Math. volume 260. Springer Verlag, 2011.MR 2724673 (2011k:13019)
  • [10] Jürgen Herzog and Dorin Popescu, Hilbert functions and generic forms, Compositio Math. 113 (1998), no. 1, 1-22. MR 1638214 (99k:13021), https://doi.org/10.1023/A:1000461715435
  • [11] G. Katona, A theorem of finite sets, Theory of graphs (Proc. Colloq., Tihany, 1966) Academic Press, New York, 1968, pp. 187-207. MR 0290982 (45 #76)
  • [12] Joseph B. Kruskal, The number of simplices in a complex, Mathematical optimization techniques, Univ. of California Press, Berkeley, Calif., 1963, pp. 251-278. MR 0154827 (27 #4771)
  • [13] F. S. MacAulay, Some Properties of Enumeration in the Theory of Modular Systems, Proc. London Math. Soc. S2-26, no. 1, 531. MR 1576950, https://doi.org/10.1112/plms/s2-26.1.531
  • [14] Hideyuki Matsumura, Commutative ring theory, 2nd ed., Cambridge Studies in Advanced Mathematics, vol. 8, Cambridge University Press, Cambridge, 1989. Translated from the Japanese by M. Reid. MR 1011461 (90i:13001)
  • [15] Jeffrey Mermin and Irena Peeva, Lexifying ideals, Math. Res. Lett. 13 (2006), no. 2-3, 409-422. MR 2231127 (2007b:13023)
  • [16] Benjamin P. Richert, A study of the lex plus powers conjecture, J. Pure Appl. Algebra 186 (2004), no. 2, 169-183. MR 2025596 (2004i:13026), https://doi.org/10.1016/S0022-4049(03)00130-0
  • [17] D. A. Shakin, Piecewise lexsegment ideals, Mat. Sb. 194 (2003), no. 11, 117-140 (Russian, with Russian summary); English transl., Sb. Math. 194 (2003), no. 11-12, 1701-1724. MR 2041469 (2005b:13032), https://doi.org/10.1070/SM2003v194n11ABEH000783

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 13A02, 13A15

Retrieve articles in all journals with MSC (2010): 13A02, 13A15


Additional Information

Abed Abedelfatah
Affiliation: Department of Mathematics, University of Haifa, Mount Carmel, Haifa 31905, Israel
Email: abed@math.haifa.ac.il

DOI: https://doi.org/10.1090/S0002-9939-2014-12216-7
Keywords: Hilbert function, EGH Conjecture, regular sequence
Received by editor(s): January 16, 2012
Received by editor(s) in revised form: March 28, 2013
Published electronically: September 15, 2014
Communicated by: Irena Peeva
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society